Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Tim_Nal

Potentiating Isotretinoin treatment?

Hey all,

been on Roaccutane 2 years ago (changing dosage), acne came back about 1 year ago.

trying some topicals and combinations, won't work.

today i convinced my derm to prescribe me some Isotretinoin. she gave me 20mg per day, as my acne is way better than it was before my first course.

so, its not much, she said i should take it once in the afternoon meal.

best way? before,during or after eating?

i will try to eat more orange stuff (Vitamin A).

what else can i do to get the max out of this 20mg pill/day treatment?

*BTW* treatment is for 3 months.*BTW*

Thanks alot,

Tim.

Share this post


Link to post
Share on other sites

Firstly, I don't think you need to be making the effort of eating things with vitamin A in. If anything, it could aggravate side effects - I can't see how it could be of benefit.

Take the pill after eating a meal that contains a decent amount of fats. If you want the fats to be healthy ones, go for avocado, nuts (especially almonds), foods cooked in olive oil, full fat dairy produce etc.

Hope that helps.

P.S. If you have been told a reason you need to eat more things with vit A in them, I'd be eager to hear it :think:

Share this post


Link to post
Share on other sites

the reason im thinking of eating more things with Vitamin A is because it is said to help with acne.

look, Isotretinoin is from the same chemical family (Retinoids).

some people even use Vit A as a supplement alone (or with Vitamin E and others..) and it might help them with mild acne.

Isotretinoin (Accutane) is just more powerfull and works better on acne.

but since my dose is so low (20mg a day) i guess it will be ok if i get more Vitamin A in my diet, to complement the Roaccutane without aggravating its side effects.

anyway, will a teaspoon of Flaxseed/Linseed oil before swallowing the medication be alright?

do you have any other tips for me to get the max out of this small dose of 20MG's a day?

thanks alot,

Tim.

Share this post


Link to post
Share on other sites

Just to warn you...I actually read on an accutane advice page on the net yesterday, to avoid eating foods rich in vatamin A whilst on tane as it can increase the chances of symtoms of vitamin A overdose, such as hair thinning. What you do is of course up to you though.

I honestly don't know how much fat is in flaxseed oil but I personally would eat some fatty food too.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×